Arkansas, 2006Damaging Winds and Lightning Strike in Arkansas, August 14, 2006
August 14, 2006 · NWS TSA · 8 events in 4 counties and zones
7 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 14, 1:48 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 14, 1:48 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT MON AUG 14 2006
.DISCUSSION...
POPS FORECAST WILL BE SOMEWHAT TRICKY TONIGHT AS FRONTAL BOUNDARY
PRESENTLY FROM ABOUT A MIAMI TO PAWNEE LINE SAGS ACROSS PART OF THE
AREA DURING THE NIGHT. IN ADDITION...AN OUTFLOW BOUNDARY FROM
SOUTHERN KANSAS STORMS EARLY THIS MORNING REMAINS PRESENT
SOMEWHERE NEAR I-40. A FEW STORMS HAVE BEGUN TO FIRE ALONG THESE
TWO FEATURES AND SHOULD CONTINUE ON THROUGH THE EVENING. MODIFIED
MORNING SOUNDINGS INDICATE DEEP INVERTED-V STRUCTURE AND A FEW
STRONG OR DAMAGING DOWNBURSTS SEEM LIKELY THROUGH THE EVENING
HOURS...WITH BETTER CHANCES TO THE SOUTH AND EAST.
MEANWHILE A WELL DEFINED MCV CLEARLY SEEN ON VIS SATELLITE NEAR
ABILENE CONTINUES TO SLOWLY LIFT NORTH NORTHEAST. MODEL TRENDS
HAVE BEEN TO LIFT THIS FEATURE ALMOST DUE NORTH AND EVENTUALLY
SHEAR IT APART AS IT ENCOUNTERS THE FRONTAL ZONE ACROSS NW
OKLAHOMA. THIS FEATURE COULD SERVE TO ENHANCE CONVECTION ALONG
FRONT SHOULD IT MAINTAIN ITSELF LONG ENOUGH AND WILL THUS KEEP
MEDIUM TO HIGH CHANCE POPS GOING THROUGH THE NIGHT MOST AREAS.
FRONTAL POSITION AND POSSIBLE ONGOING CONVECTION EARLY MAKE FOR
TRICKY TEMP FORECAST TUESDAY. BOTH WRF/GFS FROM 12Z SUGGEST FRONT
WILL NOT CLEAR SE OKLAHOMA AND GIVEN UPPER FLOW PATTERN AND TIME
OF YEAR THIS SEEMS PLAUSIBLE...BUT IF CONVECTION BECOMES MORE
WIDESPREAD OUTFLOW COULD PUSH MUCH FURTHER SOUTH. HAVE STUCK WITH
IDEA OF GOING ABOVE GUIDANCE TEMPS WITH FAR SOUTHERN AREAS AGAIN
TOPPING 100.
RETURN FLOW SETS UP QUICKLY MIDWEEK AS FRONT WASHES OUT AND BRINGS
MORE HOT WEATHER. AGAIN HAVE GONE WELL ABOVE GUIDANCE TEMPS
THROUGH THE LATER PERIODS. STILL SOME POSSIBILITY OF ANOTHER
FRONTAL BOUNDARY APPROACHING FROM THE NORTH BY THE WEEKEND...BUT
FOR NOW HAVE KEPT HOT AND DRY FORECAST THROUGH DAY 7.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 93 76 100 / 30 30 20 10
FSM 74 94 73 95 / 50 30 20 10
MLC 74 100 74 102 / 40 20 20 10
BVO 67 92 68 100 / 20 30 20 10
FYV 68 89 67 91 / 40 30 20 10
BYV 66 88 65 89 / 40 30 20 10
MKO 70 93 72 99 / 40 30 20 10
MIO 66 92 70 98 / 30 30 20 10
F10 71 95 72 100 / 40 30 20 10
HHW 77 101 76 101 / 30 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 14, 11:30 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT MON AUG 14 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CDT MON AUG 14 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
STRONG DAYTIME HEATING SOUTH OF A COLD FRONT LINGERING TO OUR NORTH
COMBINED WITH A MOIST AIR MASS IN PLACE ACROSS THE REGION WILL
PRODUCE MODERATE TO STRONG INSTABILITY THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA THIS
AFTERNOON. STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL
AND DOWNBURST WINDS APPROACHING 60 MPH...ESPECIALLY ALONG AND SOUTH
OF I-40. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
HOT AND HUMID CONDITIONS THIS AFTERNOON WILL PRODUCE HEAT INDICES
BETWEEN 100 TO 105 OVER MUCH OF SOUTHEASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE LINGERING FRONTAL BOUNDARY WILL SUPPORT MORE THUNDERSTORM
ACTIVITY ON TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS WHEN THE ATMOSPHERE IS MOST UNSTABLE. STORMS THAT FORM WILL
BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS BUT MOST WILL REMAIN
BELOW SEVERE LEVELS.
MUCH OF THE AREA WILL BEGIN EXPERIENCING AFTERNOON HEAT INDICES IN
THE 100 TO 105 DEGREE RANGE BY WEDNESDAY AND THIS WILL CONTINUE
THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Aug 14, 1:15 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT MON AUG 14 2006
ARZ010-019-142000-
CRAWFORD AR-WASHINGTON AR-
215 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND NORTHERN CRAWFORD
AT 215 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF ODELL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...ODELL...WINSLOW...
WEST FORK...PRAIRIE GROVE...BLACKBURN...HOGEYE...STRICKLER...
MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...ARNETT...CANEHILL AND
GREENLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 14, 1:18 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT MON AUG 14 2006
OKZ063-069-142000-
ADAIR OK-DELAWARE OK-
218 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE AND NORTHERN ADAIR
AT 218 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF BALLARD...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BALLARD...WATTS AND WEST SILOAM
SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 14, 1:37 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT MON AUG 14 2006
ARZ002-011-142015-
CARROLL AR-MADISON AR-
237 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHERN CARROLL AND NORTHEASTERN MADISON
AT 237 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARBLE...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...METALTON...RUDD...
CONNOR...CABANAL...RULE AND MARBLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 14, 1:52 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT MON AUG 14 2006
ARZ001-010-142030-
BENTON AR-WASHINGTON AR-
252 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHERN BENTON AND NORTHERN WASHINGTON
AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF LAKE FRANCIS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...
FAIRMOUNT...HARMON...SILOAM SPRINGS...ROGERS...LOWELL...LAKE
FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE
SPRINGS...MONTE NE...VAUGHN...SPRINGDALE...TONTITOWN AND ELM SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 14, 2:13 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT MON AUG 14 2006
ARZ019-020-142100-
CRAWFORD AR-FRANKLIN AR-
313 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD
AT 313 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BIDVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...BIDVILLE...
JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS BEND...CASS...
REDDING...LOCKE AND MOUNT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.Special weather statement, Aug 14, 2:23 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT MON AUG 14 2006
ARZ010-OKZ069-142115-
ADAIR OK-WASHINGTON AR-
323 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
ADAIR
AT 323 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BARON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STILWELL...BARON...CHRISTIE...
WESTVILLE...WALNUT GROVE...WEST FORK...LINCOLN...PRAIRIE GROVE...
FARMINGTON...HOGEYE...MORROW...WOOLSEY...CLYDE...CANEHILL...
SUMMERS...RHEA...VINEY GROVE AND WHEELER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Thunderstorm Wind, Madison
- When
- August 14, 2:55 PM CST
- Where
- Madison County, Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.083, -93.733
Thunderstorm winds estimated at 60 miles an hour blew in a metal garage door.
Thunderstorm Wind, Washington
- When
- August 14, 2:55 PM CST
- Where
- Washington County, Morrow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 35.850, -94.383
Thunderstorm wnds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Madison
- When
- August 14, 3:05 PM CST
- Where
- Madison County, 1 mi SW of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.067, -93.750
Thunderstorm Wind, Crawford
- When
- August 14, 3:30 PM CST
- Where
- Crawford County, Cedarville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.567, -94.367
Thunderstorm Wind, Crawford
- When
- August 14, 4:03 PM CST to 4:10 PM CST
- Where
- Crawford County, 5 mi E of Rudy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.533, -94.200
Strong thunderstorm wind blew down trees and power lines.
Thunderstorm Wind, Sebastian
- When
- August 14, 5:10 PM CST
- Where
- Sebastian County, 1 mi NE of Hartford
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.033, -94.367
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Lightning, Sebastian
- When
- August 14, 5:20 PM CST
- Where
- Sebastian County, Huntington
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.199, -94.274 (the zone’s center; the record gives no point)
Lightning struck a house and started a fire.
Thunderstorm Wind, Sebastian
- When
- August 14, 5:21 PM CST
- Where
- Sebastian County, 2 mi NW of Greenwood
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.233, -94.300
Thunderstorm winds estimated at 70 miles an hour blew a roof off a barn and blew down a tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
- Damaging Wind in Texas, August 14, 2006$30,000 · 50 kt wind · 1 event